Unsuspected vasculitis and intracranial hemorrhage following thrombolysis

Gopalakrishnan Srinivasan, Cynthia Boschman, Sanford I. Roth, Robert C. Hendel

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Treatment with thrombolytic agents such as streptokinase or tissue plasminogen activator (TPA) is an accepted standard for the treatment of patients with acute myocardial infarction (MI] A devastating sequel of thrombolytic therapy may be the development of a hemorrhagic complication, particularly intracranial bleeding, which, although rare, is usually associated with significant neurologic sequelae or death. While various risk factors have been correlated with the development of intracranial hemorrhage following thrombolysis, a possible relationship between bleeding and a clinically unsuspected underlying vasculitis has not been previously reported. This report deals with the case of a 49-year-old man who died of multiple intracranial hemorrhages after thrombolytic therapy for acute MI and who was found at autopsy to have had polyarteritis nodosa of the coronary arteries and vasculitis of the meningeal vessels.

Original languageEnglish (US)
Pages (from-to)84-86
Number of pages3
JournalClinical Cardiology
Volume20
Issue number1
DOIs
StatePublished - 1997

Keywords

  • polyarteritis nodosa
  • thrombolytic therapy

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Unsuspected vasculitis and intracranial hemorrhage following thrombolysis'. Together they form a unique fingerprint.

  • Cite this